|AZT side effects
Jun 1, 2008
My partner has been having aching in his calves and also what appears to be RLS. Is it possible that this is a side effect from AZT in Combivir? Our doctor ordered blood studies supposedly to rule this out but the tests came back negative we're told. My partner doesn't have what is normally deemed as neuropothy but aching calf muscles as if he overworked these muscles. I believe a latic acid type issue???!!!??? Thank you for taking the time to consider and advise.
| Response from Dr. Moyle
Myopathy, muscular pains and wasting were common enough when we firts started using high doses but is uncommon now. Restless legs syndrome was not a part of that adverse drug effect. The diagnosis of AZT myopathy was helped by the presence of a raised CK, a muscle enzyme found in the blood. Other drugs associated with muscle aches include statins taken for high cholesterol. Lactate can also be measured in the blood. Sometimes the pains you describe occur due to night cramps or muscle tension during sleep and may be part of the RLS-type symptoms. RLS is a specific event with an NIH definition. There are 4 essential criteria that are all necessary for diagnosis: 1. A need to move the legs, usually accompanied or caused by uncomfortable, unpleasant sensations in the legs. Any kind of sensation may be a manifestation of RLS and a wide variety of descriptions have been used ranging from "painful" or "burning" to "Elvis legs". Sometimes the need to move is present without the uncomfortable sensations and sometimes the arms or other body parts are involved in addition to the legs.
2. The need to move and unpleasant sensations are exclusively present or worsen during periods of rest or inactivity such as lying or sitting 3. The need to move and unpleasant sensations are partially or totally relieved by movement such as walking or stretching at least as long as the activity continues. 4. The need to move and unpleasant sensations are generally worse or exclusively occur in the evening or night.
If this sounds like what is going on, the you wife should discuss this diagnosis with your doctor.
It does not sound like AZT side effects but there may be other reasons to talk to your Dr about changing off this medications
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- A Wet Clear Vaginal Discharge
- Can Genital Warts Cause Sterility?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.